Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 6, 2022, 5:03 PM CST for Johnson County, Logan County, Pope County, Arkansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2022, 5:03 PM CST (23:03 UTC)
- Expired
- Mar 6, 2022, 5:45 PM CST
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Johnson County, AR, Logan County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 5:18 PM CST | TORNADO | 1 Ne Augsburg, AR | THIS TORNADO STARTED IN WEST CENTRAL POPE COUNTY, JUST NORTHEAST OF AUGSBURG, AND TRACKED NORTHEAST FOR APPROXIMATELY 16 MILES, BEFORE DISSIPATING IN CENTRAL POPE COUNTY. THERE WAS MOSTLY TREE DAMAGE. THERE WAS SOME STRUCTURAL DAMAGE, WITH THE WORST DAMAGE TO |
| Mar 6, 5:21 PM CST | TORNADO | 1 N Piney, AR | TREES DOWN FROM A CONFIRMED TORNADO NEAR THE RUSHING ROAD AREA APPROXIMATELY 3 MILES NORTH OF DOVER, AR. |
| Mar 6, 5:23 PM CST | TORNADO | 5 W Hector, AR | TORNADO VIDEO POSTED ON SOCIAL MEDIA WEST OF HECTOR. TREES WERE DOWN AND DAMAGE REPORTED AT THE MARTIN TOWNSHIP FIRE DEPARTMENT. |
| Mar 6, 5:24 PM CST | TSTM WND DMG | 2 Nw Pleasant Valley, AR | TREES FELL ON A HOME ON WALNUT VALLEY ROAD AND ON A HOME ON SARA PAGE ROAD. THERE WERE NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Mar 6, 2:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
030
WFUS54 KLZK 062303
TORLZK
ARC071-083-115-062345-
/O.NEW.KLZK.TO.W.0004.220306T2303Z-220306T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
503 PM CST Sun Mar 6 2022
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northeastern Logan County in western Arkansas...
Southeastern Johnson County in western Arkansas...
Northern Pope County in central Arkansas...
* Until 545 PM CST.
* At 503 PM CST, a severe thunderstorm capable of producing a tornado
was located over Knoxville, or 8 miles southeast of Clarksville,
moving northeast at 35 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksville... Lamar...
Dover... London...
Knoxville... Hector...
Broomfield... Tokalon...
Holman... Taral...
Lake Dardanelle... Morrison Bluff...
Augsburg... Lutherville...
Dublin... Long Pool Campground...
Ludwig... Piney Bay Recreation Area...
Treat... Pleasant Valley in Pope County...
This includes Interstate 40 between mile markers 60 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3528 9343 3539 9352 3570 9310 3542 9290
TIME...MOT...LOC 2303Z 238DEG 31KT 3536 9338
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
2303 follow-up statements
479
WWUS54 KLZK 062313
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
513 PM CST Sun Mar 6 2022
ARC083-062322-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-220306T2345Z/
Logan AR-
513 PM CST Sun Mar 6 2022
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has exited into
Johnson County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for western and
central Arkansas.
&&
LAT...LON 3533 9330 3545 9344 3570 9310 3542 9290
TIME...MOT...LOC 2312Z 238DEG 33KT 3541 9328
$$
ARC071-115-062345-
/O.CON.KLZK.TO.W.0004.000000T0000Z-220306T2345Z/
Johnson AR-Pope AR-
513 PM CST Sun Mar 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
SOUTHEASTERN JOHNSON AND NORTHERN POPE COUNTIES...
At 512 PM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles northeast of Knoxville, or 11 miles east of
Clarksville, moving northeast at 40 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lamar... Dover...
Knoxville... Hector...
Broomfield... Holman...
Lake Dardanelle... Augsburg...
Lutherville... Long Pool Campground...
Piney Bay Recreation Area... Treat...
Pleasant Valley in Pope County... Simpson...
Scottsville...
This includes Interstate 40 between mile markers 60 and 68, and
between mile markers 71 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3533 9330 3545 9344 3570 9310 3542 9290
TIME...MOT...LOC 2312Z 238DEG 33KT 3541 9328
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
46913
WWUS54 KLZK 062327
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
527 PM CST Sun Mar 6 2022
ARC071-115-062345-
/O.CON.KLZK.TO.W.0004.000000T0000Z-220306T2345Z/
Johnson AR-Pope AR-
527 PM CST Sun Mar 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
SOUTHEASTERN JOHNSON AND NORTHERN POPE COUNTIES...
At 526 PM CST, a confirmed tornado was located near Broomfield, or 14
miles north of Russellville, moving northeast at 35 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lamar... Dover...
Knoxville... Hector...
Broomfield... Holman...
Lake Dardanelle... Augsburg...
Lutherville... Long Pool Campground...
Piney Bay Recreation Area... Treat...
Pleasant Valley in Pope County... Simpson...
Scottsville...
This includes Interstate 40 between mile markers 60 and 68, and
between mile markers 71 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3533 9330 3545 9344 3570 9310 3542 9290
TIME...MOT...LOC 2326Z 238DEG 31KT 3548 9315
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
230727
WWUS54 KLZK 062334
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
534 PM CST Sun Mar 6 2022
ARC071-062343-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-220306T2345Z/
Johnson AR-
534 PM CST Sun Mar 6 2022
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved into
Pope County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for central
Arkansas.
&&
LAT...LON 3543 9314 3553 9322 3565 9306 3560 9303
3546 9294
TIME...MOT...LOC 2333Z 243DEG 37KT 3551 9303
$$
ARC115-062345-
/O.CON.KLZK.TO.W.0004.000000T0000Z-220306T2345Z/
Pope AR-
534 PM CST Sun Mar 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
NORTHWESTERN POPE COUNTY...
At 533 PM CST, a confirmed tornado was located 4 miles northwest of
Hector, or 17 miles north of Russellville, moving northeast at 45
mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hector... Broomfield...
Long Pool Campground... Scottsville...
Pleasant Valley in Pope County... Simpson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3543 9314 3553 9322 3565 9306 3560 9303
3546 9294
TIME...MOT...LOC 2333Z 243DEG 37KT 3551 9303
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:36 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 6, 3:36 PM CST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 336 PM CST Sun Mar 6 2022 .SHORT TERM...Tonight Through Tuesday An active pattern is in store today as two rounds of strong to severe thunderstorms are expected through the overnight hours. The first round of storms, this afternoon and evening, are expected to be scattered out ahead of the frontal boundary. These storms will likely have the best chance of producing damaging winds, small hail, and tornadoes. The greatest tornado threat looks to be for northern AR as this area is closest to the boundary. The second round will occur tonight into the early morning hours on Monday as a line of showers and thunderstorms push through the state. Damaging winds are expected to be the primary concern associated with this round although small hail and an isolated tornado cannot be ruled out. Localized heavy rainfall is also possible, particularly over the Ozarks region. Portions of central and northern AR will see the best chance for severe storms due to the location of the frontal boundary in northern AR. Temperatures are expected to be above average today as warm, moist air is surging ahead of the cold front. This will cause afternoon highs today to get in to the 70s and lower 80s for much of central and southern AR while northern AR will likely stay in the 60s. As the cold front pushes across the state early Monday morning, it will bring with it cold and drier air. High temperatures on Monday are expected to be in the 50s across much of the state. && .LONG TERM...Tuesday Night Through Saturday The extended period will begin with a large area of high pressure extending from the mid-Atlantic states through the Ohio Valley into northern Arkansas. At the same time, a wave of low pressure will develop in the Gulf of Mexico, and will track toward the southeast United States. As the system heads to the northeast, there are chances of showers Tuesday night in southern/eastern sections of the state. The forecast calls for a brief warming trend/dry conditions Wednesday and Thursday. A strong cold front will arrive from the northwest Thursday night, and it will turn colder. Below average temperatures are expected Friday into the weekend. In fact, widespread freezes should occur Friday and Saturday nights. Scattered showers will accompany the front, with the possibility of light snow in the Ozark Mountains Friday morning. Moisture will be limited, so this looks like a low impact event. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 44 52 31 51 / 90 30 0 10 Camden AR 49 59 36 56 / 90 40 0 60 Harrison AR 35 44 29 49 / 100 0 0 0 Hot Springs AR 42 56 34 55 / 90 30 0 30 Little Rock AR 48 57 35 55 / 90 40 0 20 Monticello AR 54 63 37 55 / 70 70 10 60 Mount Ida AR 39 54 31 55 / 90 20 0 20 Mountain Home AR 38 47 29 50 / 100 10 0 0 Newport AR 46 53 34 50 / 100 50 0 10 Pine Bluff AR 50 59 36 54 / 90 60 0 40 Russellville AR 42 54 32 54 / 100 10 0 10 Searcy AR 45 54 31 52 / 90 50 0 10 Stuttgart AR 50 58 36 53 / 90 60 0 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...233 / Long Term...46
Hazardous weather outlook, Mar 6, 9:27 AM CST, 7 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 927 AM CST Sun Mar 6 2022 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071600- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 927 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Two rounds of strong to severe thunderstorms are expected today into the overnight hours. The first round of storms, this afternoon and evening, are expected to be scattered out ahead of a frontal boundary. These storms will likely have the best chance of producing damaging winds, small hail, and tornadoes. The second round will occur tonight into the overnight hours as a line of showers and thunderstorms push through the state. Damaging winds are expected to be the primary concern associated with this round although small hail and an isolated tornado cannot be ruled out. Localized heavy rainfall is also possible, particularly over the Ozarks region. The area of greatest concern for strong to severe thunderstorms will be from the western Arkansas River Valley through northeast Arkansas. The highest potential for severe storms will be during the afternoon and evening hours, though some threat will persist into the morning hours Monday. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Rain chances will end on Monday afternoon and evening as the weekend cold front departs. Much colder air will move back into Arkansas, with freezing temperatures possible across portions of the north and west by Tuesday morning. Some rain chances will be noted over southern Arkansas Tuesday through Wednesday, but no hazardous or severe weather is expected through most of the coming work week. Looking further out through the remainder of the week, more widespread colder temperatures will be possible by the end of the week and into next weekend. In fact, it appears that much of the state will be in danger of additional widespread hard freezes into mid-March. In addition to late-season hard freezes, some wintry precipitation may accompany the cold snap next weekend, with some snow fall possible over portions of northwestern Arkansas and the higher terrain of the Ozark Mountains. Impactful accumulations are not anticipated, and shifts in coverage and magnitude of expected wintry precip should be expected through the week. .Spotter Information Statement... Spotter activation is likely, especially over the northern half of Arkansas this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233
In the hours before
Special weather statement, Mar 6, 2:32 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
232 PM CST Sun Mar 6 2022
ARZ007-014>016-024-062100-
Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR-
232 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southeastern Stone,
northwestern Independence, southeastern Izard, north central Cleburne
and southwestern Sharp Counties through 300 PM CST...
At 232 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Croker, or 10 miles southeast of Mountain View,
moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Mountain View...
Cushman... Mount Pleasant...
Sidney... Gid...
Stella... Croker...
Bethesda... Guion...
Ben... Luber...
Marcella... Zion...
Pfeiffer... Lafferty...
Sandtown... Saint James...
Sage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for north central
Arkansas.
&&
LAT...LON 3567 9204 3579 9213 3611 9174 3581 9155
TIME...MOT...LOC 2032Z 240DEG 49KT 3578 9197
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
230Special weather statement, Mar 6, 2:39 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
239 PM CST Sun Mar 6 2022
ARZ025-033-034-062115-
White AR-Woodruff AR-Jackson AR-
239 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northern Woodruff,
southeastern Jackson and east central White Counties through 315 PM
CST...
At 238 PM CST, Doppler radar was tracking a strong thunderstorm over
Augusta, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Augusta... Tupelo...
McFadden... Beedeville...
Weldon... Shoffner...
Ingleside... Fitzhugh...
This includes US Highway 67 between mile markers 72 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for eastern and
central Arkansas.
&&
LAT...LON 3519 9138 3525 9147 3555 9130 3540 9104
3538 9104
TIME...MOT...LOC 2038Z 216DEG 36KT 3528 9136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
230Special weather statement, Mar 6, 3:10 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 PM CST Sun Mar 6 2022
ARZ037-040-062145-
Polk AR-Scott AR-
310 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northern Polk and
Scott Counties through 345 PM CST...
At 310 PM CST, Doppler radar was tracking a strong thunderstorm near
Queen Wilhelmina State Park, or near Mena, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mena... Waldron...
Beauchamp... Queen Wilhelmina State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Acorn...
Rocky... Winfield...
Hon... Cedar Creek...
Y City... Rich Mountain...
Needmore... Boles...
Parks... Eagleton...
Shady Grove... Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for western
Arkansas.
&&
LAT...LON 3508 9415 3507 9414 3506 9414 3506 9411
3477 9371 3471 9385 3471 9387 3470 9387
3452 9429 3464 9444
TIME...MOT...LOC 2110Z 223DEG 39KT 3464 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
230The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:32 PM CST | Special Weather Statement | LZK | Izard | 28 min |
| Mar 6, 2:39 PM CST | Special Weather Statement | LZK | Woodruff | 36 min |
| Mar 6, 3:10 PM CST | Special Weather Statement | LZK | Scott | 35 min |
| Mar 6, 3:18 PM CST | Tornado Warning | LZK | Polk, Scott | 16 min |
| Mar 6, 4:06 PM CST | Tornado Warning | LZK | Lawrence | 24 min |
| Mar 6, 4:38 PM CST | Tornado Warning | LZK | Johnson, Logan | 52 min |
| Mar 6, 5:30 PM CST | Tornado Warning | LZK | Lawrence, Randolph | 45 min |
| Mar 6, 5:32 PM CST | Tornado Warning | LZK | Pope, Searcy, Van Buren | 43 min |
| Mar 6, 5:57 PM CST | Tornado Warning | LZK | Pope, Searcy, Stone, Van Buren | 48 min |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.